MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II C/R FEM SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II C/R FEM SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420006
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the implant could not be removed from the packaging because the implant was fused to the packaging.This was noticed directly when opening the packaging.No surgery time delay.Implant was not in the patient.S&n back up device available to complete the procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was returned opened with its original packaging except for the outer box.The inner protective liners were slightly deformed.One edge of the inner tyvek lid appeared to be captured within the outer tyvek lid.The device was manufactured in 2020 and shows no signs of use.The packaging development evaluation concluded that an inner tray with snap lid, tyvek lid, pu tray liner, pu snap lid, and femoral was visually inspected.The complaint stated the femoral was fused to the inner packaging.They were not able to confirm the stated complaint.They inspected the femoral and did not see any of the pu liner on the femoral.They were also able to remove the femoral from the package with ease.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Improper storage is a potential probable cause for this event.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the implant could not be removed from the packaging because it was fused to the packaging.This was noticed directly when opening the packaging.No surgery time delay.Implant was not used and a s+n back up device was available to complete the procedure without patient impact.This event was conservatively reported since complications during treatment have been reported in the past for this failure mode, such as use of an alternative device to complete the procedure, but no patient harm has been reported.This alternative treatment is considered medical or surgical intervention to preclude permanent damage to a body structure or body function.
 
Additional Manufacturer Narrative
Results of investigation: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was returned opened with its original packaging except for the outer box.The inner protective liners were slightly deformed.One edge of the inner tyvek lid appeared to be captured within the outer tyvek lid.The device was manufactured in 2020 and shows no signs of use.The packaging development evaluation could not confirm the stated failure mode that the femoral was fused to the inner packaging.They inspected the femoral and did not see any of the pu liner on the femoral.They were also able to remove the femoral from the package with ease.There is no evidence of the femoral fusing to the liner.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Improper storage is a potential probable cause for this event.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II C/R FEM SIZE 4 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10355609
Report Number1020279-2020-03632
Device Sequence Number14053196
Product Code JWH
UDI-Device Identifier03596010205445
UDI-Public03596010205445
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420006
Device Catalogue Number71420006
Device Lot Number20AM26545
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer09/23/2020
09/23/2020
10/15/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date09/24/2020
09/25/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1